Alert archive / California / Frost Advisories in 2018
Frost Advisory 14, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Jun 9, 2018, 2:22 AM PDT for Trinity County, California. It took effect at Jun 10, 2018, 1:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2018, 2:22 AM PDT (09:22 UTC)
- In effect from
- Jun 10, 2018, 1:00 AM PDT
- Expired
- Jun 10, 2018, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2082 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
464 WWUS76 KEKA 090922 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 222 AM PDT Sat Jun 9 2018 ...An unseasonably cold air mass will bring overnight low temperatures down to the low to mid 30s across interior valleys of Trinity County and Eastern Humboldt Humboldt County early Sunday morning... CAZ107-108-092230- /O.NEW.KEKA.FR.Y.0014.180610T0800Z-180610T1500Z/ Northern Trinity-Southern Trinity- 222 AM PDT Sat Jun 9 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT SUNDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 8 AM PDT Sunday. * LOW TEMPERATURES...33 to 36 degrees. * LOCATIONS INCLUDE...Weaverville...Big Bar...Del Loma..Burnt Ranch...Trinity Center...Hayfork...Ruth and Mad River. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
602 WWUS76 KEKA 092135 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 235 PM PDT Sat Jun 9 2018 ...An unseasonably cold air mass will bring overnight low temperatures down to the low to mid 30s across interior valleys of Trinity County and Eastern Humboldt Humboldt County early Sunday morning... CAZ107-108-101500- /O.CON.KEKA.FR.Y.0014.180610T0800Z-180610T1500Z/ Northern Trinity-Southern Trinity- 235 PM PDT Sat Jun 9 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM SUNDAY... * LOW TEMPERATURES...Mid 30s. * LOCATIONS INCLUDE...Hayfork...Ruth...Weaverville...Burnt Ranch...and Trinity Center. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
474 WWUS76 KEKA 101459 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 759 AM PDT Sun Jun 10 2018 CAZ107-108-101600- /O.EXP.KEKA.FR.Y.0014.000000T0000Z-180610T1500Z/ Northern Trinity-Southern Trinity- 759 AM PDT Sun Jun 10 2018 ...FROST ADVISORY WILL EXPIRE AT 8 AM THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Jun 8, 2:20 PM PDT, 12 hours 2 minutes earlier.
Area forecast discussion, Jun 8, 2:20 PM PDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 220 PM PDT Fri Jun 8 2018 .SYNOPSIS...Light rain will spread east across the region tonight, and then transition to scattered showers during Saturday. This will be followed by clearing skies over the interior Saturday night into Sunday morning, which may yield patchy frost over portions of Trinity and eastern Humboldt counties. Thereafter, dry and warmer conditions will become likely next week. && .DISCUSSION...A frontal boundary was approaching NWRN CA during Friday afternoon. Radar imagery showed rain developing ahead of the front over the coastal waters, which will impact Del Norte county by early evening, and then the remainder of the CWA during the night. This initial rain-band will exit east Saturday morning followed by shower development as cooling aloft takes place. In addition, the cold air aloft may steepen lapse rates sufficiently for the development of CAPE and EL temperatures supportive of isolated thunderstorm development over Del Norte county and the northern waters during Saturday afternoon. Showers will then begin to dissipate over NWRN CA Saturday night, with clearing skies becoming probable over the interior. This clearing combined with a seasonably cold deep-layer airmass will yield Sunday mornings lows in the low to mid 30s over portions of Trinity and eastern Humboldt counties. Patchy frost will be possible as a result. Model guidance shows several minor upper waves approaching NWRN CA Sunday into early next week...one of which may result in scattered shower development over the offshore waters. Otherwise, dry weather and warming temperatures appear likely over the interior during next week...though the potential for a major warm up is uncertain at this time due to diverging model solutions in the upper-levels. && .AVIATION...Focus will be on the tail-end of a cold front passing through this evening. Main impacts will be to lower ceilings this evening. Thinner broken 8000 ft deck near CEC will expand southeast, thicken and lower to 030-050 this evening. Showers will accompany the front as well, especially north of highway 299, but as far south as Ukiah some isolated showers will be found. Isolated showers will linger into the first half of Saturday north of highway 299. Southerly winds along the Humboldt and Del Norte coast will shift around to northwest tonight in the wake of the front, with onshore flow possibly bringing lower stratus. Uncertainty exists as to how low ceilings may go late tonight into Saturday morning for CEC and ACV, and when those might clear. Best guess is for MVFR conditions lasting until about midday, but would not be surprised if that forecast is too pessimistic. /AAD && .MARINE...Very few adjustments were necessary to the prevailing forecast, which features relatively low winds and seas through this weekend. Winds continue to be mainly less than 10 kt today, tending northerly south of Cape Mendocino, and southerly to the north of the cape. A front will pass through this evening accompanied by showers, some of which are already impacting the northern waters this afternoon. Brief downpours cannot be ruled out offshore of Crescent City and Klamath, with even a rumble of thunder possible on Saturday with any lingering isolated showers. Winds will shift to northwest in the wake of the front, and increase on Saturday, before easing again on Sunday. The highest winds on Saturday over our waters will be found offshore of Shelter Cove and Fort Bragg, perhaps featuring some gusts 20-25 kt Saturday afternoon and evening. That will probably not be enough to prompt a small craft advisory. Stronger and more widespread northerly winds will return for the upcoming week, especially near and south of Cape Mendocino. Gale conditions are not expected. Wave-wise, some steeper short-period seas will accompany areas of stronger winds, but will be rather localized and fairly low until northerlies become more widespread next week. Outside of any areas of steeper fresh waves, a mid-period west-northwesterly swell will be the more noticeable component of the overall sea state, averaging 4 to 6 feet at 11 seconds. /AAD && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jun 8, 12:57 PM PDT, 13 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 1257 PM PDT Fri Jun 8 2018 CAZ103>105-109>113-092000- Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 1257 PM PDT Fri Jun 8 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106>108-092000- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 1257 PM PDT Fri Jun 8 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A cold upper trough will bring a very cold airmass to the interior valleys of Humboldt and Trinity counties early Sunday morning. Unseasonably cold early morning temperatures may reach the low to mid 30s and will likely require the issuance of a Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-102-092000- Coastal Del Norte-Del Norte Interior- 1257 PM PDT Fri Jun 8 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A slight chance of thunderstorms exists over Del Norte county during late Saturday morning into Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.